Hail, Taylor
- When
- June 18, 5:55 PM EST to 5:56 PM EST
- Where
- Taylor County, Perry
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 30.110, -83.580
Baseball size hail was reported in Perry.
Early evening thunderstorms on the 18th produced hail up to size of baseballs in and around Perry.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Early evening thunderstorms on the 18th produced hail up to size of baseballs in and around Perry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 18, 3:03 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 403 PM EDT THU JUN 18 2009 ...DANGEROUS HEAT TO CONTINUE INTO THE WEEKEND... ...HEAT ADVISORIES LIKELY FOR FRIDAY AND SATURDAY AFTERNOONS... .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...OPPRESSIVE DEEP LAYER RIDGE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE UPCOMING WEEKEND. IN FACT...THE UPPER RIDGE WILL TRANSITION SLIGHTLY EASTWARD OVER THE NEXT TWO DAYS INTO A MORE FAVORABLE POSITION FOR INTENSE HEAT. FORECAST HIGHS FOR FRIDAY AND SATURDAY AFTERNOONS WILL BE BETWEEN 100 AND 102 FOR MOST INLAND AREAS. COMBINED WITH SFC DEWPOINTS IN THE THE LOWER 70S...HEAT INDEX VALUES WILL RISE TO AROUND 110 DEGREES FOR THE NEXT FEW AFTERNOONS. THIS WILL LIKELY NECESSITATE HEAT ADVISORIES BEING ISSUED BY THE MID SHIFT TONIGHT. MAY SEE A FEW ISOLATED STORMS TONIGHT FROM TALLAHASSEE EAST WITH THE AREA ON THE EASTERN FRINGE OF THE UPPER RIDGE. FOR FRIDAY AND SATURDAY...UPPER RIDGE WILL SHIFT EAST...FURTHER SUPPRESS CONVECTION...AND PREVENT NORTHERN MCS ACTIVITY TO ROTATE INTO THE REGION. WILL KEEP ONLY ISOLATED POPS EAST OF THE RIVER NEAR THE COAST FOR ANY SEABREEZE ACTIVITY THAT DOES DEVELOP. .LONG TERM (SUNDAY THROUGH THURSDAY)...THE EXTENDED FCST SHOULD BE VERY SIMILAR TO LAST NIGHTS PACKAGE...AS BOTH THE GFS AND ECMWF CONTINUE IN GOOD AGREEMENT THAT THE HOT LEVEL UPPER RIDGE WILL RETROGRADE WESTWARD BACK TOWARDS THE LA/TX REGION...BUT IT DOES NOW APPEAR THAT THE ONGOING HEAT WAVE MAY LINGER FOR ONE MORE DAY THIS WEEKEND OVER THE CWA...SO RAISED TEMPS BACK CLOSE TO THE CENTURY MARK FOR SUNDAY. THEREAFTER...IT STILL APPEARS A BIT TRICKY...AS THE EASTERN SEABOARD WILL BE IN DEEP LAYER N-NW FLOW ALL THE WAY DOWN TO THE NORTHERN GULF COAST...AND THIS COULD VERY WELL PUT OUR REGION IN THE MCS CORRIDOR FOR MUCH OF THE EARLY TO MID WEEK PERIOD...AND THE GFS IS NOW CONSIDERABLY WETTER THAN THE EURO FROM MON THROUGH WED...SO FCST CONFIDENCE IS NOT QUITE AS HIGH AS IT WAS LAST NIGHT. ITS ALSO A BIT EARLY TO SPECULATE ON SEVERE WX PROBABILITIES AT THIS TIME (ALTHOUGH IT MUST BE NOTED THAT THE MCS CHANNEL HAS BEEN PRODUCING SOME VERY STRONG STORMS JUST TO OUR N AND NW OVER THE PAST FEW DAYS)...BUT AT THE VERY LEAST...RAIN CHANCES AND CLOUD COVER SHOULD BE HIGHER THAN THEY HAVE RECENTLY BEEN...WHICH SHOULD RESULT IN HIGH TEMPERATURES DROPPING BACK INTO THE LOWER TO MIDDLE 90S WHICH WILL AT LEAST FEEL LIKE SOME RELIEF DESPITE HIGHS STILL AVERAGING ABOVE CLIMO LEVELS. && .AVIATION...SCATTERED CU FIELD HAS DEVELOPED ACROSS THE REGION. THUNDERSTORMS ARE CURRENTLY CONFINED TO THE I-75 CORRIDOR. KVLD WILL STORM IN THE VICINITY OVER THE NEXT FEW HOURS...AND WILL HAVE TO WATCH CLOSELY AS ACTIVITY MAY BUILD WESTWARD TOWARD KTLH THROUGH THE EVENING. STORMS WILL DISSIPATE BY AROUND MIDNIGHT WITH SKIES CLEARING. MAY SEE SOME MVFR VIS IN HZ/BR LATE TONIGHT. SCATTERED CU FIELD DEVELOPING AGAIN FOR FRIDAY...ALTHOUGH THUNDERSTORMS ACTIVITY SHOULD BE VERY ISOLATED IN NATURE. && .MARINE...SFC HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE NEXT SEVERAL DAYS WITH LIGHT WEST TO SOUTHWEST FLOW OVER THE WATERS. WINDS AND SEAS WILL BE SLIGHTLY ELEVATED NEAR THE COAST EACH AFTERNOON WITH THE SEABREEZE. && .FIRE WEATHER...STACKED RIDGING ACROSS THE SOUTHEASTERN STATES WILL PROVIDE SEVERAL MORE DAYS WITH TEMPERATURES APPROACHING OR EVEN EXCEEDING 100 DEGREES AWAY FROM THE COAST. RELATIVE HUMIDITY VALUES WILL DROP DOWN INTO THE MIDDLE AND UPPER 30S AS WELL. A FEW ISOLATED STORMS ARE POSSIBLE INTO THE UPCOMING WEEKEND...HOWEVER COVERAGE OF THIS ACTIVITY SHOULD BE VERY LIMITED. CRITICAL FIRE WEATHER CONDITIONS ARE GENERALLY NOT ANTICIPATED DESPITE THE HIGH TEMPERATURES...HOWEVER WILL HAVE TO WATCH INLAND PORTIONS OF NORTH FLORIDA ON SUNDAY AS RELATIVE HUMIDITIES ARE EXPECTED TO BRIEFLY APPROACH 35 PERCENT ALONG WITH HIGH DISPERSIONS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 101 76 101 76 / 20 20 10 20 10 PANAMA CITY 78 96 80 95 80 / 10 10 10 10 10 DOTHAN 74 101 76 102 76 / 10 10 0 10 10 ALBANY 75 101 76 102 77 / 20 10 0 10 10 VALDOSTA 73 100 74 101 75 / 20 20 10 20 10 CROSS CITY 74 98 74 97 75 / 20 20 10 20 10 APALACHICOLA 77 92 78 92 78 / 10 10 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA/GOULD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 602 AM EDT THU JUN 18 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-191015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 602 AM EDT THU JUN 18 2009 /502 AM CDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT AND FAIRLY HUMID DAY IS IN STORE FOR THE REGION TODAY AS HIGH TEMPERATURES WILL APPROACH THE 100 DEGREE MARK ACROSS PORTIONS OF THE INTERIOR THIS AFTERNOON. EVEN NEAR THE COAST... HIGHS WILL LIKELY REACH THE MID 90S BEFORE THE SEA BREEZE FRONT PASSES THROUGH WHICH WILL CREATE POTENTIALLY DANGEROUS HEAT THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AND A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... DANGEROUSLY HOT AND HUMID WEATHER WILL CONTINUE AT LEAST THROUGH SATURDAY...AS A STRONG UPPER LEVEL RIDGE REMAINS IN CONTROL OVER THE AREA. HEAT INDICES WILL BE AROUND 110 BOTH FRIDAY AND SATURDAY AFTERNOON AND A HEAT ADVISORY WILL LIKELY BE ISSUED FOR MOST OR ALL OF THE TRI-STATE REGION. SOME RELIEF MAY ARRIVE BY LATE IN THE WEEKEND THROUGH MID WEEK AS THE UPPER RIDGE RETROGRADES AND ALLOWS A WEAK COLD FRONT TO PUSH SOUTHWARD INTO THE AREA. THERE WILL BE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY AND SOME OF THE STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EDT THU JUN 18 2009 FLZ034-182015- DIXIE- 323 PM EDT THU JUN 18 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY... * UNTIL 415 PM EDT AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CROSS CITY...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 PM EDT THU JUN 18 2009 FLZ028-029-034-182100- DIXIE-LAFAYETTE-TAYLOR- 405 PM EDT THU JUN 18 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE...SOUTHERN LAFAYETTE AND TAYLOR COUNTIES... * UNTIL 500 PM EDT/400 PM CDT/ AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES NORTH OF STEINHATCHEE...MOVING SOUTHWEST AROUND 10 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 525 PM EDT THU JUN 18 2009 FLZ028-029-182230- LAFAYETTE-TAYLOR- 525 PM EDT THU JUN 18 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE AND TAYLOR COUNTIES... * UNTIL 630 PM EDT/530 PM CDT/ AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 13 MILES SOUTHEAST OF PERRY AND OVER PORTIONS OF LAFAYETTE COUNTY...MOVING SOUTH-SOUTHWEST AROUND 10 MPH. DIME SIZE HAIL...AND GUSTY WINDS UP TO AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 646 PM EDT THU JUN 18 2009 FLZ028-182345- TAYLOR- 646 PM EDT THU JUN 18 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TAYLOR COUNTY... * UNTIL 745 PM EDT/645 PM CDT/ AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PERRY...MOVING SOUTH AROUND 10 MPH. DIME SIZE HAIL...AND WINDS GUSTS UP AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
647 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL PERRY 30.11N 83.58W
06/18/2009 E0.50 INCH TAYLOR FL TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
WOOLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
654 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 W PERRY 30.11N 83.62W
06/18/2009 E1.25 INCH TAYLOR FL PUBLIC
HAIL REPORTED ON GLENN STREET.
0648 PM HAIL PERRY 30.11N 83.58W
06/18/2009 E1.75 INCH TAYLOR FL PUBLIC
REPORTED ON JEFFERSON STREET.
&&
WOOLThe Tallahassee radar (KTLH), 79 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
3 hail. Local standard time, as filed.
Baseball size hail was reported in Perry.
Half dollar size hail was reported on West Glenn Street in Perry.
Golf ball size hail was reported on South Jefferson Street in Perry.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172810, 172811, 172813.